MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane cope nephroureterostomy set for an unknown procedure.Prior to opening the package, it was noted there was a "hair like fiber" in the sealed package.Another similar device was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: it was reported to cook that an ultrathane cope nephroureterostomy set had a hair-like fiber in the sealed/unopened package.The device did not make patient contact.This incident was reported by (b)(6) hospital.Another device was placed to compete the procedure.No adverse effects were reported as result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device, as well as a visual inspection were conducted during the investigation.The complainant returned a sealed/unopened ultrathane cope nephroureterostomy set to for investigation.Physical/visual examination of the returned device showed a brown fiber from an unknown source in the outer sealed pouch.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot recorded no non-conformances.A dhr review for the outer pouch lot was also conducted and recorded no nonconformances.A data base search revealed no additional complaints for the complaint lot from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: how supplied: ¿do not use the product is there is doubt as to whether the product is sterile.¿ the device was manufactured out of specification and quality controls did not capture the non-conformance.Based on the information provided, inspection of the returned product and the results of the investigation, it was concluded the main cause of the failure a manufacturing and quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9769202
Report Number1820334-2020-00494
Device Sequence Number2786773
Product Code LJE
UDI-Device Identifier00827002117013
UDI-Public(01)00827002117013(17)221220(10)NS10227881X
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-12.0-24-NUCL-B-HC
Device Lot NumberNS10227881X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1